MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod packing coil (packing coil), a pod coil, and a lantern delivery microcatheter (lantern).It should be noted that the patient¿s anatomy was moderately tortuous and mildly calcified.During the procedure, the physician successfully implanted the pod coil into the target vessel using the lantern.While advancing the packing coil through the distal length of the lantern, the physician experienced resistance.As the physician was retracting the packing coil, the coil unintentionally detached within the lantern.Therefore, the lantern containing the detached packing coil was removed from the patient.The procedure was completed using a new packing coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly was fractured and the pull wire was retracted from the pusher assembly distal detachment tip.If the packing coil is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The pusher assembly fracture likely contributed to the pull wire to retract from the pusher assembly distal detachment tip and causing the embolization coil to detach during the procedure.The reported moderately tortuous and mildly calcified patient anatomy may have contributed to the resistance experienced during procedure.Further evaluation of the device revealed that the pet lock separated and pull tube was kinked on the proximal end of the pusher assembly.This damage is incidental to the complaint and the root cause could not be determined.Evaluation also revealed a kink on the pusher assembly and offset coil winds on the embolization coil.This damage is incidental to the reported complaint.The kink may have occurred during packaging of the device for return to penumbra.The offset coil winds may have occurred during manipulation of the packing coil against resistance.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21713569
Report Number3005168196-2025-00095
Device Sequence Number10010844
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public00814548017655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00013884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale